Can zoloft cause mood swings when you go up to a higher dose?
- 23 May 2011 by lindahall
Hi, I have been taking Zoloft for about two months. I started at 25mg, then 50mg, then after two weeks 75mg and then after a week 100mg. I've been on 100mg for a week. At first, the Zoloft seemed to be helping me. I will have a few days where my anxiety is low and my moods are even. Then, out of the blue, I will become really angry and irritable, anxious and depressed. Yesterday, I felt pretty good and then all of a sudden I became so fearful and really down. Then, after about four hours, my mood lifted a lot and I felt good again. It is weird having these ups and downs. I don't know if this is normal for Zoloft in the beginning. Is this my mind's way of adjusting to the medication? I start to think the drug is helping me and then I have a severe mood swing. I really hope the Zoloft will decrease my negative thoughts and calm me down. Please let me know what you think.
25 May 2011
Hellop lindahall! I have been omn Zoloft for years now. I was started on 50 mg and was increased over the years. I have been on 200 mg for 6 years now. I have never experienced any mood swings while taking Zoloft. This medication has really helped me. Did your doctor increase your dose because Zoloft was not helping you with your symptoms? You should not be having mood swings if your medication is helping manage your symptoms. Did these mood swings just start? Please talk with your doctor ASAP. He needs to re-evaluate you and possibly change your medication. I wish you the best. Let me know how you are doing. Sweetie Pie.
14 Aug 2013
In some people it will cause mood swings
21 Feb 2013
I have been on Zoloft too 100MG IN AM. I was feeling S.A.D. So my Dr. upped it to 150 for two months I had a migranne every AM so I am back to 100 I have mood swings too Severe aniexty I take Zanax. It makes me wonder too why somedays you feel great others your down again. I hope you feel better!!
23 May 2011
Hello lindahall. Thanks for your question. I also was on zoloft some years ago. My dose ended up being around the 250mg area. I misplaced my med notes, for I've managed for some time now, to keep a diary, regarding my medications so I've got to work from my memory. Which isn't always what it once was. I stopped zoloft because it wasn't helping me, in the long term. I didn't have/experience what you have been going through. The anti-depressant effect will take four weeks, but its not uncommon for it to take effect at six weeks. You're past that stage. zoloft has very minimal side effects. It was as medications go, fairly good for me in that dept. I know that its kind to the organs, kidneys, liver, hardly any effect here. Having been on other medications, its happened to me, different circumstances, but much as yourself, out of the blue, no where, something is happening that takes me by surprise and concern.
Lindahall, since you've been on it almost two months, I'd and this is what I do, so please don't feel offended, keep a day by day diary. And if it continues and its still making you feel as you've been feeling, call your dr. You'd have all the info in your hands, and he/she could then either drop it back down to the level, say (guessing here) for instance 50mg. I get the idea that it meaning the zoloft was not bothering you at a lesser dose. Either way, you and the dr, could plan another course of action.(sound like a military commander) ha! All the best of wishes to you,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Back in July I had a miscarriage and decided to get on paragard for a while. I had it inserted in August and it has worked out pretty good for me. ...
4 answers • 4 Dec 2011
I would appreciate ANY stories from Claritin users who have experienced pschological changes, mood swings, or depression while using the medication. ...
4 answers • 27 Jul 2012
... be anxious and depressed, but after Zoloft, I felt calm, relaxed, and focused. I have been trying to get pregnant and throughout the past 3 ...
1 answer • 14 Jun 2013
I am nearing the end of my 2nd week of microgestin. I almost ended my relationship because my mood swings are so bad. My sex drive is so increased ...
1 answer • 18 Dec 2014
Got this put in around February 2015 and at first I spotted for a few weeks. Then after a month the mood swings kicked in. Now at the 5 month mark i ...
0 answers • 14 Jul 2015